MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J397H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Inflammation (1932)
Date of Event 09/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device (b)(4), and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent lateral episiotomy surgery on (b)(6) 2019 and suture was used.On (b)(6) 2019, the suture broke and incision split after surgery, including muscle layer and skin.The wound has inflammation, white secretion and no erythema.The patient was treated with removal of the suture and a sitting bath with potassium permanganate twice a day.After seven days, the patient condition changed to better.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: were both products, j345h (1) and j397h(1) used on the patient during episiotomy? yes, j345h and j397h were used in lateral perineal resection.J345h was used to suture muscular mucosa, and j397h was used for sewing skin.Which suture was found broken and removed during post-op period? both sutures were broken and removed.Were any medicines prescribed e.G.Steroids/ antibiotics? if yes, provide name, strength and dose? no steroids or antibiotics were used.Was there any surgical intervention required? re-suturing done? unk.Additional device reported in mw 2210968-2019-90528.

Brand Name
VCL CT BRD VIO 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9411014
Report Number2210968-2019-90529
Device Sequence Number2934524
Product Code GAM
UDI-Device Identifier10705031039575
UDI-Public10705031039575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberJ397H
Device Lot NumberMJ7705
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/14/2020
Patient Sequence Number1